Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS Norman, OK

June 25, 2000Alfalfa County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 25, 2000, 2:27 PM CDT for Alfalfa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 2:27 PM CDT (19:27 UTC)
Expired
Jun 25, 2000, 5:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

County Alfalfa County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 251932
FFWOUN
OKC003-252230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
227 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALFALFA COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 530 PM CDT

* AT 227 PM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL CONTINUED TO MOVE ACROSS ALFALFA
COUNTY. RADAR ESTIMATES THAT RAINFALL RATES OF 2 TO 2.5 INCHES PER
HOUR IN THE AREAS TO THE NORTHWEST OF CARMEN IN THE SOUTHWESTERN
PORTION OF ALFALFA COUNTY

* LOCATIONS IN THE WARNING INCLUDE ALINE...CARMEN...GOLTRY...
  HELENA...JET AND LAMBERT

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3666 9857 3649 9850 3648: 9811 3670 9811

PURPURA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:30 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 25, 11:30 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT SUN JUN 25 2000

LOTS TO KEEP BUSY WITH THIS AM. MORNING CONVECTION APPEARS TO HAVE
FIRED IN VICINTY OF S/W MOVING ACROSS CNTL OK. 925MB PROFILER SHOWS
DECENT ...30 KT/...LO LVL FLO INTO SYSTEM...AND 12Z SOUNDING SHOWS
GOOD ELEVATED INSTABILITY ABOVE CAP AT 900 MB.

PROFILER PLOTS SHOW DECREASING ELEVATED INFLO INTO STORMS...AND THEY
HAVE BEGUN TO LOSE THEIR ORGANIZATION WITH TIME.

CURRENT FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE OR BE
CANCELLED BEFORE EXPIRATION.

DID NOT CHANGE BOUNDARES OF TONIGHT'S FFA. WILL LEAVE THAT TO
AFTERNOON PACKAGE. RATHER, MADE MORE COSMETIC CHNAGES TO UPDATE
TEMPORAL WORDING. AREAS WHICH MAY HAVE MORE PERSISTENT CLOUDINESS
HAVE HAD MAX TEMPS SHAVED BACK. SOUTHEAST WINDS ARE INCREASING IN
THE WESTERN PART OF OKLAHOMA WHERE THE OUTFLOW BOUNDARY APPEARS TO
HAVE LOST ITS IDENTITY. FORESCASTS ADJUSTED TO THAT TREND.

.OUN...
OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ005>008...OKZ011>013.
TX...NONE.

007

In the hours before

Local storm report, Jun 25, 8:52 AM CDT, 5 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT SUN JUN 25 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    PIEDMONT 164ST            OK   FLOODING
06/25/00   CANADIAN                       ROAD INPASSABLE

CW
Local storm report, Jun 25, 10:54 AM CDT, 3 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT SUN JUN 25 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 AM    4 W OKARCHE               OK   .75 INCH HAIL
06/25/00   CANADIAN                       WIND GUST 45 TO 50 MPH.

CW
Special weather statement, Jun 25, 12:30 PM CDT, 1 hour 57 minutes before
OKZ004>048-050>052-TXZ083>090-251900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT SUN JUN 25 2000

THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTHERN
OKLAHOMA.  THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM
SAYRE TO PONCA CITY.

DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF
NORTHERN AND CENTRAL KANSAS.  THE STORMS MAY DEVELOP INTO A COMPLEX
OF STORMS AND MOVE INTO NORTHERN AND WESTERN OKLAHOMA BY LATE
EVENING. A FEW STORMS MAY BE SEVERE...WITH STRONG WINDS ON THE
LEADING EDGE OF THE STORM COMPLEX BEING THE PRIMARY THREAT. VERY
HEAVY RAINFALL IS ALSO EXPECTED WITH THE THUNDERSTORMS OVERNIGHT.
BECAUSE OF RECENT HEAVY RAINS ACROSS FAR NORTHERN OKLAHOMA...A FLASH
FLOOD WATCH IS ALSO IN EFFECT FOR PARTS OF NORTHWEST AND NORTH
CENTRAL OKLAHOMA. DUE TO THIS MORNINGS HEAVY RAINFALL...THE WATCH
MAY ALSO BE EXTENDED INTO PORTIONS OF CENTRAL OKLAHOMA.

ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES
ARE CURRENTLY INCLUDED IN THE FLASH FLOOD WATCH TONIGHT.

SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING.

PURPURA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:12 AM CDTFlash Flood WarningOUNKingfisher, Oklahoma3 hr
Jun 25, 7:38 AM CDTFlash Flood WarningOUNCanadian3 hr
Jun 25, 10:25 AM CDTSevere Thunderstorm WarningOUNCanadian50 min
Jun 25, 10:53 AM CDTFlash Flood WarningOUNBlaine3 hr
Jun 25, 10:53 AM CDTFlash Flood WarningOUNCanadian3 hr
Jun 25, 12:30 PM CDTFlash Flood WarningOUNKingfisher3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.